Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: How to regenerate receptors after toxic damage? Prefect

Posted by chumbawumba on January 12, 2017, at 18:58:41

In reply to How to regenerate receptors after toxic damage?, posted by Prefect on January 2, 2017, at 21:39:13

> I've been researching a lot lately about what could have possibly been an acute mystery illness I had 20 years ago that lead to my 20 year battle with mental illness ever since.
>
> One thing that's caught my interest lately is a possible toxic reaction to a class of antibiotics called Fluoroquinolones. The week I got sick I had a few root canals done and antibiotics are routinely used as a prophylactic. I had extremely elevated liver enzymes and tested negative for all hep viruses. Acute liver injury is one of the possible outcomes of this drug.
>
> This was actually posted by Phillipa 5 years ago:
>
> http://www.dr-bob.org/babble/20120803/msgs/1023366.html
>
> Apparently another thing this class of antibiotic can do is bind to receptors and cause their inhibition. One of the main receptors it binds to is GABA (also dopamine). The reduction in GABA input can cause not only SEVERE anxiety (which I started having that week) but also insane muscle rigidity and cramping. I remember there'd be moments I had to lie down with my limbs stretched out because any slightest movement would make me twitch and my body to clamp up like a rock. I even had a seizure.
>
> So let's assume hypothetically this drug was the culprit, bound to my receptors and damaged them. Obviously the drug's cleared out after 20 years? Is there a way of regenerating receptors, or does neurogenesis apply to other brain cells? I keep researching this online and can't find much on receptor rejuvenation.
>
> Cheers.

You don't carry around the same receptors your whole life, they are recycled and up and down regulated. What you are talking about really is the possibility of epigenetic damage where the ability to express the gene for that receptor has been altered.

The fact that you can function at all though is testimony to the fact that there may be alterations but the end result has been an attenuation rather than wholesale destruction.

I remember there was a case where some heroin addicts were exposed to a fentanyl synthetic byproduct that produced instant Parkinsons disease after injection. Bummer, right. Well in any case they treat Parkinsons with drugs like Pramipexole, a dopamine agonist.

And it may be that something like that , not necessarily that specific drug, but a similar approach is needed here. But at this point you reallly need an expert opinion, a really sharp psychopharmacologist to help you.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chumbawumba thread:1093796
URL: http://www.dr-bob.org/babble/20161215/msgs/1093960.html